Of 180 consecutive patients who underwent uneventful percutaneous transluminal coronary angioplasty (PTCA), 25 (13.9%) had at least 1 episode of symptomatic bradycardia and hypotension during the early postprocedure period. Symptomatic bradycardia and hypotension occurred 1 to 10 hours (mean 4 ± 2) after PTCA. A higher incidence of symptomatic bradycardia and hypotension was found in patients receiving regular treatment with β blockers (26% vs 10% in patients without β blockers in their regimen, p < 0.01), diltiazem or verapamil (20% vs 9%, p < 0.025), or both a β blocker and diltiazem or verapamil (64% vs 11%, p < 0.001). A higher incidence was also associated with angioplasty of the left anterior descending coronary artery compared with angioplasty of the other coronary arteries (22% vs 8%, p < 0.01). It is concluded that symptomatic bradycardia and hypotension is a common occurrence after PTCA. The incidence is higher after PTCA to the left anterior descending coronary artery and in patients receiving diltiazem, verapamil, and β-blocking agents; it is particularly high in patients receiving a combination of a β-blocking agent and either diltiazem or verapamil.